UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 59

of 'Fluoropyrimidine-associated cardiotoxicity: Incidence, clinical manifestations, mechanisms, and management'

59
TI
Capecitabine cardiotoxicity--case reports and literature review.
AU
Manojlovic N, Babic D, Stojanovic S, Filipovic I, Radoje D
SO
Hepatogastroenterology. 2008;55(85):1249.
 
This study presents 3 case reports of patients who experienced anginous pain during treatment with capecitabine. The interruption of capecitabine and sublingual or intravenous nitroglycerine treatment lead to recovery. Rechallenge of capecitabine with dose reduction of 30% lead to repeated anginous pain in 2 patients. Treatment with capecitabine had been replaced with weekly bolus 5FU-LV, without further cardiotoxicity. The literature contains data from about 50 patients who experienced cardiotoxicity during capecitabine treatment. The most frequent manifestations of capecitabine cardiotoxicity included: anginous pain in 38/53 (71.7%), arrhythmia in 6/53 (11.3%), myocardial infarction in 6/53 (11.3%). Cardiotoxicity of capecitabine lead to death in 6/53 (11.3%) patients. Risk factors for cardiotoxicity are associated with the grade 4 and the fatal outcome of cardiotoxicity (p = 0.035, p = 0.015), but not with the symptom recurrence upon capecitabine rechallenge (p = 0.18). The combination chemotherapy regimens are associated with the grade 4 of cardiotoxicity (p = 0.048), but not with the fatal outcome (p = 0.3). Rechallenge of capecitabine lead to symptoms recurrence in 10/16 patients. Neither the dose reduction of capecitabine (p = 0.18) nor the additional medical prophylaxis (p = 0.37) were important for the outcome of capecitabine rechallenge.
AD
Clinic for Gastroenterology and Hepatology, Military Medical Academy of Serbia, Crnotravska 17, 11000 Belgrade, Serbia. nmanojlovic@ptt.yu
PMID